Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 14, 2021, 3:59 PM CDT for Brooks County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 3:59 PM CDT (20:59 UTC)
- Expired
- Oct 14, 2021, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.00 in
- Wind
- 30
County Brooks County, TX
The radar
The Brownsville radar (KBRO), 124 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2225 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted.
937
WWUS84 KBRO 142059
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
359 PM CDT Thu Oct 14 2021
TXZ250-353-142130-
Brooks TX-Northern Hidalgo TX-
359 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of north central
Hidalgo, northeastern Starr and southeastern Brooks Counties through
430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Coyote Ranch Airport, or near Rachal, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rachal and El Coyote Ranch Airport.
This includes US Highway 281 between mile markers 734 and 746.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2671 9803 2672 9835 2678 9832 2678 9833
2689 9830 2689 9807
TIME...MOT...LOC 2059Z 000DEG 7KT 2683 9819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
58/ReeseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 2:50 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 14, 2:50 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 250 PM CDT Thu Oct 14 2021 .SHORT TERM (Tonight through Friday Night):Isolated showers and thunderstorms are currently starting to pop-up over the eastern CWA. They are expected to continue until this evening and then start to clear out for the overnight hours. Our first taste of fall is expected to make its way into Deep South Texas tomorrow evening. Models have shown a slight chance of precipitation ahead of the cold front for tomorrow morning. POPs will continue to increase along the front as it pushes through overnight Friday and into early Saturday morning. Rain is expected to clear out of the area by around 12z Saturday. As for tomorrow, it will feel muggy and above normal for temperatures and dewpoints much like it did today. The overnight lows will be near average as well. Dewpoints won't start to drop until around 6z after the FROPA. The CWA can expect to feel the effects from the front Saturday morning. Winds will be light to moderate from the southeast for most of the day. The Ranchlands could see the winds start to shift northerly as soon as around 19z from the incoming front. .LONG TERM (Saturday through Thursday):A 1028-1030 mb high builds in following early Saturday morning's cold front and will push cooler and drier weather our way on the heels of a breezy northerly wind to start the long term. Daytime highs struggle to hit 80 in many locations in the CWA Saturday afternoon, so much cooler than we've been the past several days. Lows Sunday morning will generally be in the 50s away from the coast with an outside chance at a few pockets of upper 40s in the Northern Ranchlands. However, some mid to high level clouds may keep that from happening, which precluded me from going lower Sunday morning despite the calming wind. The high giving us the nice weather Saturday and Sunday will crawl east to start next week. That will give us an easterly breeze, which will begin a moderating trend to start next week that will culminate in highs back near 90 by Wednesday. Dry conditions are forecast from Saturday through much of next week with only a slight chance for a shower or two along the immediate coast as moisture returns Wednesday afternoon. Models do differ on rain chances to end the period, so leaned on the NBM, which has most of the rain chances offshore. && .MARINE (Tonight through Friday Night): As winds start to die down this evening, seas will begin to decrease to about 3 to 4 feet. Southeasterly flow will dominate until early Saturday morning when the front pushes through and increases wind speed and winds turn northerly. Seas will increase again starting at 4 to 5 feet. Winds will increase late Friday night and Small Craft Advisories will likely be needed. .Saturday through Thursday: As the cold front surges south Saturday morning, a tight pressure gradient will develop immediately behind it and lead to winds between 25 to 30 knots with higher gusts. While not quite Gale criteria, a few gusts could get close to the 34 knot threshold and needs to be watched the next couple of forecast packages. Seas also respond fairly quickly with models suggesting fully developed seas by early Saturday morning. All that to say SCA conditions are likely to start the long term and last much of Saturday. As the surface ridge builds closer to us on Sunday, the winds will calm and seas generally improve as we roll into Sunday morning and afternoon. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 90 69 78 / 10 20 30 10 BROWNSVILLE 78 91 69 80 / 10 20 40 10 HARLINGEN 76 92 65 78 / 10 20 40 10 MCALLEN 78 95 64 79 / 10 30 40 10 RIO GRANDE CITY 76 99 64 81 / 10 30 50 10 SOUTH PADRE ISLAND 81 85 73 77 / 10 20 30 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term...65-Soria Long Term...58-Reese
Hazardous weather outlook, Oct 14, 6:37 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 637 AM CDT Thu Oct 14 2021 TXZ248>255-353-151145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 637 AM CDT Thu Oct 14 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at beaches along the lower Texas coast tonight. Heat Index values between 105 and 110 degrees are possible across southern and western portions of Deep South Texas this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is an elevated risk of rip currents at beaches along the lower Texas coast Friday through Sunday. Heat Index values between 105 and 110 degrees are possible across southern and western portions of Deep South Texas during the afternoon hours Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-TXZ256-257-351-151145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm-Coastal Willacy-Coastal Cameron-Coastal Kenedy- 637 AM CDT Thu Oct 14 2021 This Hazardous Weather Outlook is for portions of Deep South Texas, The Gulf of Mexico, and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional Small Craft Advisories may be needed across all or portions of the lower Texas coastal waters Saturday into Sunday behind the approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 14, 2:44 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
244 PM CDT Thu Oct 14 2021
TXZ254-142015-
Inland Willacy TX-
244 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of southwestern Willacy
County through 315 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lyford, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Raymondville, Lyford, Sebastian, Lyford Elementary School, Lyford
City Hall, Lyford High School, Raymondville Golf Course, Raymondville
High School, Zapata Ranch and Los Coyotes.
This includes Interstate Highway 69 E between mile markers 38 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2632 9767 2635 9786 2644 9785 2650 9770
2632 9762
TIME...MOT...LOC 1943Z 350DEG 7KT 2640 9778
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
58/ReeseSpecial weather statement, Oct 14, 3:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
359 PM CDT Thu Oct 14 2021
TXZ250-353-142130-
Brooks TX-Northern Hidalgo TX-
359 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of north central
Hidalgo, northeastern Starr and southeastern Brooks Counties through
430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm over
El Coyote Ranch Airport, or near Rachal, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rachal and El Coyote Ranch Airport.
This includes US Highway 281 between mile markers 734 and 746.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2671 9803 2672 9835 2678 9832 2678 9833
2689 9830 2689 9807
TIME...MOT...LOC 2059Z 000DEG 7KT 2683 9819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
58/ReeseThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:03 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Oct 14, 2:30 PM CDT | Areal Flood Advisory | BRO | Willacy | 2 hr |
| Oct 14, 2:44 PM CDT | Special Weather Statement | BRO | Willacy | 31 min |
| Oct 14, 4:32 PM CDT | Special Weather Statement | BRO | Brooks | 28 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.